Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 6, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 9, 2017, 1:27 AM PST for Humboldt County, Nevada. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2017, 1:27 AM PST (09:27 UTC)
- Expired
- Feb 12, 2017, 12:41 PM PST
- In force
- 3 days
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Major
County Humboldt County, NV
The radar
The Elko radar (KLRX), 92 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Martin Creek near Paradise Valley (MARN2).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10329500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
333
WGUS45 KLKN 090927
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
127 AM PST THU FEB 9 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Martin Creek Near Paradise Valley affecting Humboldt County
For the Martin Creek, including Paradise Valley, Minor flooding is
occurring, with Major flooding forecasted.
Snow melt will continue through Thursday and into Friday. It is possible
for Martin Creek to continue its cycle back into major flood stage.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Fri Sat Sun
Martin Creek
Paradise Valley 5.0 5.9 Thu 01 AM 7.0 6.8 5.9
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...turn around. Don't drown.
More information will be issued as it becomes available.
&&
NVC013-100927-
/O.NEW.KLKN.FL.W.0006.170209T0927Z-170212T2041Z/
/MARN2.3.ER.000000T0000Z.170209T2300Z.170212T0841Z.UU/
127 AM PST THU FEB 9 2017
The National Weather Service in Elko has issued a
* Flood Warning for
The Martin Creek Near Paradise Valley.
* until Sunday afternoon...Or until the warning is cancelled.
* At 1:00 AM Thursday the stage was 5.9 feet.
* Flood stage is 5.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 8.2 feet by late
this afternoon. The river will fall below flood stage early Sunday
morning.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$1 follow-up statement
643
WGUS45 KLKN 092257
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
257 PM PST THU FEB 9 2017
Martin Creek Near Paradise Valley affecting Humboldt County
For Martin Creek, including Paradise Valley, Major flooding is
occurring and is expected to continue.
...Major flooding occurring along Martin Creek...
Major flooding is occurring along and downstream of Martin Creek. Roadways in the vicinity of Martin Creek and Big Cottonwood Creek are being impacted by floodwaters. SR290 in Paradise Valley is flooded and likely washed out in sections. Residents in low lying areas of Paradise Valley will be susceptible to flooding as Martin Creek is usually indicative of other streams running at bank-full from the higher terrain. Residents should be prepared to take immediate action and closely monitor water levels. Similar flooding that occurred on Tuesday can be expected.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Fri Sat Sun
Martin Creek
Paradise Valley 5.0 8.4 Thu 02 PM 5.8 3.9 3.6
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn around. Don't drown.
Stay tuned to developments by listening to NOAA weather radio or at weather dot gov or on social media.
Never drive into flooded roads. Turn around. Don't drown. It is not worth becoming a news story this way or putting your family's lives at risk.
&&
NVC013-102257-
/O.EXT.KLKN.FL.W.0006.000000T0000Z-170211T0000Z/
/MARN2.3.ER.000000T0000Z.170209T2300Z.170210T1200Z.UU/
257 PM PST THU FEB 9 2017
The Flood Warning continues for
The Martin Creek Near Paradise Valley.* At 2:00 PM Thursday the stage was 8.4 feet.
* Flood stage is 5.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by late
this afternoon. The river will fall below flood stage early
tomorrow.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:04 PM PST, 10 hours 23 minutes earlier.
Area forecast discussion, Feb 8, 3:04 PM PST, 10 hours 23 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PST Wed Feb 8 2017 .SYNOPSIS...Unsettled weather will continue through Saturday. A Pacific storm system will provide a moist southwest flow over the Great Basin through the early part of the weekend. A ridge of high pressure will bring dry conditions next week. The main concern through the weekend will be the melting snow and subsequent flooding. && .SHORT TERM...Tonight through Saturday. Radar shows only light precipitation falling over northern Nevada with most of the Pacific influx of moisture banking up against the Sierras. There continues to be numerous reports of flooded areas in Elko County and some other places as well such as Paradise Valley. Flooded areas will be the main concern for the next few days with a little more precipitation expected and some warmer temperatures in the short term. Above freezing temperatures at night and warming daytime temperatures will exacerbate the flooding issues. Strong-running area streams are now causing the Humboldt River to rise. Low temperatures will be in the 30s tonight and Thursday night and the 20s Friday night. High temperatures will range from the 50s to around 60 degrees Thursday, cooling to generally the 40s Friday and Saturday. .LONG TERM...Saturday night through next Wednesday. Pacific high pressure will spread over the Great Basin. Dry conditions are expected. Low temperatures will generally be in the 20s. High temperatures will generally by in the 40s. && .AVIATION...Light showers and MVFR conditions will be possible through Thursday afternoon at KWMC KEKO KELY and KTPH. && .HYDROLOGY...Moderate to major flooding is occurring along many northern Nevada streams and numerous washouts have affected rural roadways. The Humboldt River is poised to flood in spots over the next few days. Minor flooding is occurring in Elko. Extensive flooding has been reported in Wells, Paradise Valley and Montello. A dam breach is occurring at Twenty-One Mile Dam or Twenty-Three mile reservoir in northern Elko County near the Utah border and is affecting a couple ranches and possible adding to the water infiltrating Montello. Expect flooding problems to continue at least through Friday when colder air will move in slow the snow- melt. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/99/99
In the hours before
Local storm report, Feb 8, 8:04 PM PST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
804 PM PST WED FEB 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 21 NNW MONTELLO 41.53N 114.36W
02/08/2017 ELKO NV LAW ENFORCEMENT
TIME IS ESTIMATED. COMPLETE BREACH AND
FAILURE OF THE TWENTYONE MILE DAM NW OF
MONTELLO. THOUSAND SPRINGS CREEK WAS
FLOODED. RANCHES WERE FLOODED WITH IMPACTS
TO THE GAMBLE RANCH. LAW ENFORCEMENT
EVACUATED RESIDENTS DOWNSTREAM OF THE DAM.
RAIL TRAFFIC WAS CLOSED AND DAMAGE TO THE
RAILROAD WAS OBSERVED. SR233 WAS ALSO CLOSED
WITH EXTENSIVE FLOODING ACROSS THE ROADWAY.
.
&&
JRMLocal storm report, Feb 8, 8:07 PM PST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
807 PM PST WED FEB 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD MONTELLO 41.26N 114.19W
02/08/2017 ELKO NV LAW ENFORCEMENT
TIME ESTIMATED WITH CURRENT FLOODING.
SIGNIFICANT AND WIDESPREAD FLOODING
OCCURRING IN MONTELLO. FLOOD WATERS POSSIBLY
ENTERED HOMES AND THE US POST OFFICE. CREWS
WERE ACTIVELY SANDBAGGING TO HELP WITH
FLOODING. NUMEROUS AREAS WERE ALSO FLOODED
AS THE CREEK FLOWS TOWARD THE NE. .
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:41 PM PST | River Flood Warning | LKN | Elko | 18 hr |
| Feb 8, 10:23 PM PST | River Flood Warning | LKN | Eureka | 7 days |
| Feb 8, 11:36 PM PST | Areal Flood Warning | LKN | Elko | 24 hr |
| Feb 9, 11:58 AM PST | River Flood Warning | LKN | Elko | 7 days |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.